| Model Number |
TRULIANT PS CEM FEM PS CEM RIGHT SZ 2 |
| Medical Device Problem Code |
Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
09/01/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
Event or Problem Description
As reported, approximately 3 yrs postop the initial r tka, the (b)(6) y/o female patient was revised due to pain.Bone scan showed that the femoral component could be loose.It is unknown when the implant became loose.The femoral component was removed with no bone loss.The cement was completely de-bonded from the implant interface.The surgeon was able to re-implant with a size 2 ps primary femur.Patient was last known to be in stable condition following the event.The device will be returned.
Additional Manufacturer Narrative
After further review of additional information received the following sections d9, g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the revision due to aseptic femoral loosening reported was the result of mechanical loss of fixation due to cement adhesion failure.Contributions from the type of cement used, cementing technique, or environmental conditions in the operating room at the time of implantation cannot be determined from the provided information.The most probable root cause associated with the reported event of "loosening - femoral" is associated with weakened integration of the device at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.